Alert archive / Colorado / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Goodland, KS

November 8, 2007Cheyenne County, Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Wallace County, Kansas; Dundy County, Nebraska

NWS Goodland, KS issued this red flag warning at Nov 8, 2007, 9:30 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Wallace County, Kansas; Dundy County, Nebraska. It took effect at Nov 8, 2007, 11:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2007, 9:30 AM MST (16:30 UTC)
In effect from
Nov 8, 2007, 11:00 AM MST
Expired
Nov 8, 2007, 4:00 PM MST
In force
5 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 35 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3773 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGLD 081630
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
930 AM MST THU NOV 8 2007

...EXTREME FIRE WEATHER CONDITIONS FOR FAR EASTERN COLORADO
WESTERN KANSAS AND SOUTHWEST NEBRASKA...

.TEMPERATURES WILL AGAIN REACH THE MID AND UPPER 70S TODAY WITH 
RELATIVE HUMIDITY READINGS FALLING BELOW 15 PERCENT. NORTHWEST
WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH HIGHER GUSTS
CREATING AN EXTREME FIRE DANGER ACROSS THE WARNING AREA. THE WINDS
WILL QUICKLY DECREASE BY 430 PM MST (530 PM CST).

COZ252>254-KSZ001-013-027-NEZ079-082300-
/O.NEW.KGLD.FW.W.0011.071108T1800Z-071108T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-DUNDY-
930 AM MST THU NOV 8 2007 /1030 AM CST THU NOV 8 2007/

...RED FLAG WARNING IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS
AFTERNOON. 

GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
COMBINE WITH AFTERNOON TEMPERATURES IN THE MID TO UPPER 70S AND
RELATIVE HUMIDITY READINGS BELOW 15 PERCENT TO CREATE AN EXTREME
FIRE DANGER. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DDT
3 follow-up statements
000 
WWUS83 KGLD 082032
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
132 PM MST THU NOV 8 2007

...EXTREME FIRE WEATHER CONDITIONS FOR FAR EASTERN COLORADO
WESTERN KANSAS AND SOUTHWEST NEBRASKA...

.TEMPERATURES WILL AGAIN REACH THE MID AND UPPER 70S TODAY WITH
RELATIVE HUMIDITY READINGS FALLING BELOW 15 PERCENT. NORTHWEST
WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH HIGHER GUSTS
CREATING AN EXTREME FIRE DANGER ACROSS THE WARNING AREA. THE
WINDS WILL QUICKLY DECREASE BY 430 PM MST (530 PM CST).

COZ254-KSZ027-082145-
/O.CAN.KGLD.FW.W.0011.000000T0000Z-071108T2300Z/
CHEYENNE CO-WALLACE-
132 PM MST THU NOV 8 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING. 

DESPITE RELATIVE HUMIDITY READINGS BELOW 15 PERCENT WINDS REMAIN
IN THE 5 TO 15 MPH RANGE WITH OCCASIONAL GUSTS TO 20 MPH. SINCE
THE WINDS ARE BELOW WARNING CRITERIA THE RED FLAG WARNING HAS BEEN
CANCELLED. 

$$

COZ252-253-KSZ001-013-NEZ079-082300-
/O.CON.KGLD.FW.W.0011.000000T0000Z-071108T2300Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY-
132 PM MST THU NOV 8 2007 /232 PM CST THU NOV 8 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/
THIS AFTERNOON. 

GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH AFTERNOON
TEMPERATURES IN THE MID TO UPPER 70S AND RELATIVE HUMIDITY
READINGS BELOW 15 PERCENT TO CREATE AN EXTREME FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DDT
000 
WWUS83 KGLD 082145
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
245 PM MST THU NOV 8 2007

...EXTREME FIRE WEATHER CONDITIONS FOR FAR EASTERN COLORADO
WESTERN KANSAS AND SOUTHWEST NEBRASKA...

.TEMPERATURES WILL AGAIN REACH THE MID AND UPPER 70S TODAY WITH
RELATIVE HUMIDITY READINGS FALLING BELOW 15 PERCENT. NORTHWEST
WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH HIGHER GUSTS
CREATING AN EXTREME FIRE DANGER ACROSS THE WARNING AREA. THE
WINDS WILL QUICKLY DECREASE BY 430 PM MST (530 PM CST).

KSZ001-NEZ079-082245-
/O.CAN.KGLD.FW.W.0011.000000T0000Z-071108T2300Z/
CHEYENNE KS-DUNDY-
245 PM MST THU NOV 8 2007 /345 PM CST THU NOV 8 2007/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING. 

DESPITE RELATIVE HUMIDITY READINGS BELOW 15 PERCENT WINDS REMAIN
IN THE 5 TO 15 MPH RANGE WITH OCCASIONAL GUSTS TO 20 MPH. SINCE
THE WINDS ARE BELOW WARNING CRITERIA THE RED FLAG WARNING HAS BEEN
CANCELLED. 

$$

COZ252-253-KSZ013-082300-
/O.CON.KGLD.FW.W.0011.000000T0000Z-071108T2300Z/
YUMA-KIT CARSON-SHERMAN-
245 PM MST THU NOV 8 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH TEMPERATURES
IN THE MID TO UPPER 70S AND RELATIVE HUMIDITY READINGS BELOW 15
PERCENT TO CREATE AN EXTREME FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DDT
000 
WWUS83 KGLD 082250
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
350 PM MST THU NOV 8 2007

COZ252-253-KSZ013-090000-
/O.EXP.KGLD.FW.W.0011.000000T0000Z-071108T2300Z/
YUMA-KIT CARSON-SHERMAN-
350 PM MST THU NOV 8 2007

...RED FLAG WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON. 

WHILE RELATIVE HUMIDITY READINGS WILL REMAIN BELOW 15 PERCENT OVER
THE NEXT SEVERAL HOURS SURFACE WIND GUSTS HAVE DECREASED BELOW 25
MPH. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT
4 PM MST.

$$

DDT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 8, 1:30 AM MST, 8 hours earlier.

Area forecast discussion, Nov 8, 1:30 AM MST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
130 AM MST THU NOV 8 2007

.DISCUSSION...
MID/UPPER RIDGE REMAINS ENTRENCHED ACROSS MEXICO WITH RIDGE AXIS
EXTENDING NORTH ACROSS MUCH OF THE SOUTHWEST STATES. NORTHWEST
MID/UPPER FLOW WILL CONTINUE OVER THE CENTRAL HIGH PLAINS WITH MILD
AND DRY CONDITIONS EXPECTED TO PERSIST THROUGH THE SHORT TERM PERIODS.

VERY WEAK LOW LVL CAA BEHIND SUBTLE SHORTWAVE TROUGH COMBINED WITH
INCREASING CIRRUS WILL YIELD SLIGHTLY COOLER TEMPERATURES THIS
AFTERNOON WHEN COMPARED TO YESTERDAY...HOWEVER HIGHS ARE STILL
EXPECTED TO BE UNSEASONABLY WARM WITH READINGS 15-20 DEGREES ABOVE
NORMAL.

FRI-SAT...DRY AND WARM WEATHER WILL CONTINUE ACROSS THE TRI-STATE
AREA AS H5 RIDGE TRANSLATES EAST INTO THE ROCKIES AND LOW LVL
THERMAL RIDGE BUILDS OVER THE AREA. HIGHS ARE EXPECTED TO CLIMB INTO
THE 70S WHILE LOWS FALL TO NEAR FREEZING THROUGH THE PERIOD.

DAYS 4 THROUGH 7...NO CHANGES.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&
Hazardous weather outlook, Nov 8, 2:00 AM MST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
200 AM MST THU NOV 8 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
200 AM MST THU NOV 8 2007 /300 AM CST THU NOV 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE RANGELAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY THIS
AFTERNOON. EXTREME FIRE DANGER MEANS THAT FIRES START
QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE
POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS
WITH EXTREME FIRE DANGER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Colorado, 2007Red Flag Warnings in Kansas, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.